Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 124, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 25, 2015, 1:42 PM MDT for Garden County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2015, 1:42 PM MDT (19:42 UTC)
- Expired
- Jun 25, 2015, 2:30 PM MDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 2.75 in
- Wind
- 60.0 mph
County Garden County, NE
The radar
The North Platte radar (KLNX), 155 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -558 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
323
WUUS53 KLBF 251942
SVRLBF
NEC069-252030-
/O.NEW.KLBF.SV.W.0124.150625T1942Z-150625T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
142 PM MDT THU JUN 25 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 230 PM MDT
* AT 141 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANTIOCH...
AND MOVING SOUTHEAST AT 40 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED.
EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
SIDING AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
CRESCENT LAKE NWR...MILES LAKE...HERMAN LAKE...TRALNOR LAKE...WILD
HORSE FLATS...MUMPER...JERRY LAKE...KINCAID LAKE...BRITTON LAKE AND
DEER LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4200 10269 4201 10207 4187 10207 4159 10249
4181 10269
TIME...MOT...LOC 1942Z 315DEG 34KT 4205 10265
HAIL...2.75IN
WIND...60MPH
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 11:54 AM MDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 25, 11:54 AM MDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1254 PM CDT THU JUN 25 2015 .SYNOPSIS... ISSUED AT 400 AM CDT THU JUN 25 2015 AT 08Z...A STATIONARY FRONT EXTENDED ACROSS EXTREME SERN NEBR THROUGH NWRN KS INTO NERN CO AND SRN WYOMING. A DISTURBANCE WAS MOVING THROUGH ECTRL WY AND SWRN SD WITH A ASSOCIATED AREA OF THUNDERSTORMS PRIMARILY BETWEEN GILLETTE AND CASPER ON THE WEST SIDE THROUGH PINE RIDGE SD ON THE EAST. ANOTHER AREA OF SHOWERS AND THUNDERSTORMS WAS MOVING INTO SCTRL MT. TEMPERATURES IN WRN NEBR RANGE FROM 63 TO 66 DEGREES. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 400 AM CDT THU JUN 25 2015 TODAY...AN UPPER LEVEL DISTURBANCE CURRENTLY EXITING IDAHO INTO WRN MT WILL TRACK SOUTHEAST AND BRING INCREASED COVERAGE OF THUNDERSTORMS INTO SERN MT/NERN WY AND WRN SD BY 18Z. PRIOR TO THIS...EXISTING MOISTURE FLUX CONVERGENCE AT H85 ACROSS NWRN NEBR/SWRN SD AND NERN WY WILL KEEP CURRENT CONVECTIVE ACTIVITY GOING THOUGH THIS MORNING. AS THE MAIN DISTURBANCE MOVES THROUGH CNTRL SD INTO WRN NEBR THIS AFTERNOON...POPS WILL INCREASE AND EXPAND SOUTHEAST ACROSS WRN NEBR. WITH LITTLE CHANGE TO THE POSITION OF THE STATIONARY FRONT SINCE WEDNESDAY...MOISTURE WILL CONTINUE TO INCREASE TODAY ACROSS WRN NEBR. CORRESPONDING PWAT VALUES TO INCREASE TO 125 TO 150 PERCENT OF NORMAL BY 00Z. 0-3KM BULK SHEAR WILL INCREASE TO 25 TO 40 KTS THIS AFTN AS 0-6KM MUCAPES RANGE FROM 1000-2000 J/KG. THIS WILL BE SUPPORTIVE OF STRONG TO POSSIBLY A FEW SEVERE STORMS MAINLY NW OF VALENTINE THROUGH OSHKOSH. HIGHS FCST TO REACH THE UPPER 70S TO LOWER 80S. TONIGHT...THUNDERSTORMS ACROSS NWRN NEBR ARE FORECAST TO CONGEAL INTO ONE OR TWO MCSS AS THE UPPER TROUGH AND DISTURBANCE DROP SOUTHEAST. MODELS SUCH AS THE 00Z GFS...ECMWF AND 03Z SREF INDICATE POTENTIAL FOR HEAVY RAINFALL. LIKELY POPS WEST OF HWY 183 THIS EVENING...THEN POPS DECREASE FROM NW TO SOUTHEAST AFTER MIDNIGHT. STRONG TO A FEW SEVERE STORMS EXPECTED THIS EVENING GENERALLY WEST OF ANW THROUGH BBW. LOWS TO RANGE FROM 56 TO 62. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 400 AM CDT THU JUN 25 2015 FRIDAY THE RIDGE BUILDS ACROSS THE WESTERN CONUS WITH ZONAL FLOW BECOMING NORTHWEST FLOW. FRIDAY A DISTURBANCE WILL BE DEPARTING THE AREA WITH A CHANCE FOR STORMS LINGERING THROUGH THE DAY...ENDING FROM NW TO SE. BY FRIDAY NIGHT THE RIDGE WILL EXPAND FAR ENOUGH EAST THAT THE STORM TRACK GETS PUSHED FURTHER TO THE EAST. THUS A DRY AND SEASONAL TO SEASONALLY WARM TEMPS EXPECTED. HIGHS IN THE MID 80S TO LOWER 90S WITH LOWS IN THE MID 50S TO LOWER 60S. AFTER SEVERAL DRY DAYS A LOW PRESSURE SYSTEM WILL RIDE THE RIDGE WITH A COOL FRONT TO TRACK ACROSS THE AREA. THIS WILL BRING A CHANCE OF STORMS BACK TO THE AREA TUESDAY INTO TUESDAY NIGHT. TEMPS ALSO COOL OFF A FEW DEGREES...BACK INTO THE 80S BEHIND THE FRONT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1246 PM CDT THU JUN 25 2015 SCATTERED THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSIFY THIS AFTERNOON AS THEY MOVE SOUTHEAST FROM THE PANHANDLE AND SPREAD INTO WESTERN AND EVENTUALLY CENTRAL NEBRASKA. STRONG WIND GUSTS AND HAIL MAY ACCOMPANY THE STRONGER STORMS. OTHERWISE EXPECT AREAS OF STRATUS AND MVFR CONDITIONS TO DEVELOP LATE THIS EVENING AND PERSIST INTO THURSDAY MORNING AS ABUNDANT LOW LEVEL MOISTURE IS IN PLACE ACROSS THE REGION. && .HYDROLOGY... ISSUED AT 400 AM CDT THU JUN 25 2015 CURRENT FLOOD WARNINGS FOR PORTIONS OF THE PLATTE AND NORTH PLATTE RIVER SYSTEMS REMAIN IN PLACE. RIVER LEVELS CONTINUE TO SLOWLY FALL ALONG THE SOUTH PLATTE AND PLATTE RIVER SYSTEMS. ROSCOE AND NORTH PLATTE WILL CONTINUE TO REMAIN BETWEEN FLOOD STAGE AND ACTION STAGE THROUGH AT LEAST EARLY NEXT WEEK WITH CURRENT FLOOD ADVISORIES TO CONTINUE. RIVER LEVELS ALONG THE NORTH PLATTE RIVER UPSTREAM OF LAKE MCCONAUGHY ARE ELEVATED ABOVE ACTION STAGE AT LISCO WHILE REMAINING ABOVE MINOR FLOOD STAGE AT LEWELLEN THROUGH EARLY NEXT WEEK. ALTHOUGH THERE MAY BE AREAS OF APPRECIABLE RAINFALL THROUGH TONIGHT...AMOUNTS ARE NOT EXPECTED TO CAUSE RIVERS TO RISE. FOR FRIDAY INTO NEXT WEEK MAINLY DRY CONDITIONS SHOULD PREVAIL AND RIVER LEVELS SHOULD CONTINUE TO SLOWLY FALL. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...ROBERG SHORT TERM...ROBERG LONG TERM...MASEK AVIATION...TAYLOR HYDROLOGY...ROBERG
Hazardous weather outlook, Jun 25, 9:43 AM MDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1043 AM CDT THU JUN 25 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-261545- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1043 AM CDT THU JUN 25 2015 /943 AM MDT THU JUN 25 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...MAINLY WEST OF A LINE FROM RUSHVILLE TO NORTH PLATTE TO CURTIS. A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS ACROSS MUCH OF THE REST OF WESTERN AND NORTH CENTRAL NEBRASKA. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE SOUTHEAST ACROSS THE AREA TODAY AND TONIGHT. WITH PLENTY OF MOISTURE AND AN UNSTABLE ATMOSPHERE IN PLACE...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE SOUTHEAST FROM THE PANHANDLE INTO THE SANDHILLS AND PORTIONS OF SOUTHWEST NEBRASKA. THE THUNDERSTORMS ARE EXPECTED TO CONGEAL INTO ONE OR TWO CONVECTIVE SYSTEMS BY LATE EVENING...MOVING SOUTHEAST ACROSS THE AREA. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AS WELL AS LARGE HAIL...BUT LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW THUNDERSTORMS MAY LINGER INTO FRIDAY...OTHERWISE THE NEXT CHANCE FOR THUNDERSTORMS ARRIVES TUESDAY INTO WEDNESDAY. HIGH FLOWS REMAIN ON THE NORTH PLATTE...SOUTH PLATTE...AND PLATTE RIVER SYSTEMS. REFER TO THE LATEST FLOOD STATEMENT FOR FULL DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KAR/JWS
In the hours before
Special weather statement, Jun 25, 12:05 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 605 PM GMT THU JUN 25 2015 NEZ004-251845- SHERIDAN NE- 1205 PM MDT THU JUN 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHERIDAN COUNTY UNTIL 1245 PM MDT... AT 1203 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF HAY SPRINGS TO 22 MILES SOUTHWEST OF HAY SPRINGS...AND MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... HAY SPRINGS... INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD... INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD... WALGREN LAKE STATE RECREATION AREA... HIGHWAY 250 CROSSING THE NIOBRARA RIVER... THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 87. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
Special weather statement, Jun 25, 12:08 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TIME NATIONAL WEATHER SERVICE NORTH PLATTE NE 1208 PM MDT THU JUN 25 2015 NEZ004-251845- SHERIDAN NE- 1208 PM MDT THU JUN 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHERIDAN COUNTY UNTIL 1245 PM MDT... AT 1203 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF HAY SPRINGS TO 22 MILES SOUTHWEST OF HAY SPRINGS...AND MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... HAY SPRINGS... INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD... INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD... WALGREN LAKE STATE RECREATION AREA... HIGHWAY 250 CROSSING THE NIOBRARA RIVER... THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 87. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
Special weather statement, Jun 25, 12:52 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1252 PM MDT THU JUN 25 2015 NEZ004-251930- SHERIDAN NE- 1252 PM MDT THU JUN 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHERIDAN COUNTY UNTIL 130 PM MDT... AT 1249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF HAY SPRINGS TO 11 MILES NORTH OF ANTIOCH...AND MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... ELLSWORTH... HIGHWAY 250 CROSSING THE NIOBRARA RIVER... DIAMOND LAKE... SMITH LAKE STATE WILDLIFE MANAGEMENT AREA... SNOW LAKE... ARGO HILL... KENNEDY LAKE... WOLF HILL... WATSON LAKE... BILLYS LAKE... BIG HILL... THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 115 AND 128. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:17 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 43 min |
| Jun 25, 2:06 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 39 min |
| Jun 25, 2:32 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 43 min |
| Jun 25, 3:15 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 45 min |
| Jun 25, 3:58 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 47 min |
| Jun 25, 4:02 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, McPherson, Thomas | 43 min |
| Jun 25, 4:41 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 49 min |
| Jun 25, 4:47 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 43 min |
| Jun 25, 5:22 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 38 min |
| Jun 25, 5:51 PM MDT | Areal Flood Advisory | LBF | Sheridan | 3 hr |
| Jun 25, 5:57 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.